A generalization of Dedekind criterion

Kumar, Munish ; Khanduja , Sudesh K. (2007) A generalization of Dedekind criterion Communications in Algebra, 35 (5). pp. 1479-1486. ISSN 0092-7872

Full text not available from this repository.

Official URL: http://www.tandfonline.com/doi/abs/10.1080/0092787...

Related URL: http://dx.doi.org/10.1080/00927870601168897


Let K = (θ) be an algebraic number field with θ in the ring A K of algebraic integers of K and f(x) be the minimal polynomial of θ over the field of rational numbers. For a rational prime p, let (x) = (x) e 1 … (x) e r be the factorization of the polynomial (x) obtained by replacing each coefficient of f(x) modulo p into product of powers of distinct irreducible polynomials over /p with g i (x) monic. In 1878, Dedekind proved that if p does not divide [A K :[θ]], then , where 1,…, r are distinct prime ideals of A K , i = pA K + g i (θ)A K with residual degree f( i /p) = deg (x). He also gave a criterion which says that p does not divide [A K :[θ]] if and only if for each i, we have either e i = 1 or (x) does not divide where . The analog of the above result regarding the factorization in A K′ of any prime ideal of A K is in fact known for relative extensions K′/K of algebraic number fields with the condition “p ≠ | [A K :[θ]]” replaced by the assumption “every element of A K′ is congruent modulo to an element of A K [θ](†)”. In this article, our aim is to give a criterion like the one given by Dedekind which provides a necessary and sufficient condition for assumption (†) to be satisfied.

Item Type:Article
Source:Copyright of this article belongs to Taylor and Francis Group.
ID Code:69881
Deposited On:19 Nov 2011 11:15
Last Modified:19 Nov 2011 11:15

Repository Staff Only: item control page